MAUDE Adverse Event Report: SYNTHES GMBH GUIDEWIRE Ø3.2 F/PFNA BLADE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDEWIRE Ø3.2 F/PFNA BLADE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 356.83
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Investigation summary.Photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned attachments.Visual analysis of the photo revealed that there was no damage or defects with the guidewire ø3.2 f/pfna blade.The quality of x -ray provided is not the indicated to determine the allegations reported.No other problems were observed.Conclusion: the complaint condition is being confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in singapore as follows: it was reported that on (b)(6) 2022, during a the trochanteric fixation nail - advanced (tfna) case, 356.830_0761819291355 was inserted into the femoral head, and drill bit stepped ream f/tfna helic blade+scr f/dh was guided into the 356.830 to drill.It was met with resistance halfway through.The surgeon tried to push in and continue with the drilling, but still met with resistance.An x-ray showed stepped ream f/tfna helic blade+scr f/dh was cutting on the guidewire ø3.2 f/pfna blade, and the guidewire ø3.2 f/pfna blade appear bent.Stepped ream f/tfna helic blade+scr f/dh was removed, and found no damage to the drill bit guidewire ø3.2 f/pfna blade was removed, and metal particles could be seen left inside the femoral head.Surgeon tried to flush out the metal particles, there were still metal particle left inside the femoral head.The surgeon change to another wire and continue with the surgery.No patient consequence was reported.Surgery was delayed 5 minutes due to reported issue.This report is for one (1) guidewire ø3.2 f/pfna blade.This is report 1 of 2 for complaint product complaint (b)(4).

Brand Name
GUIDEWIRE Ø3.2 F/PFNA BLADE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15077011
Report Number8030965-2022-05062
Device Sequence Number14827970
Product Code FZX
UDI-Device Identifier07611819291355
UDI-Public(01)07611819291355
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.83
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEPPED REAM F/TFNA HELIC BLADE+SCR F/DH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale